Alert archive / Wisconsin / Snow Advisories in 2008

Snow Advisory 1, NWS Twin Cities, MN

January 16, 2008Chippewa County, Eau Claire County, Pepin County, Wisconsin

NWS Twin Cities, MN issued this snow advisory at Jan 16, 2008, 3:56 PM CST for Chippewa County, Eau Claire County, Pepin County, Wisconsin. It took effect at Jan 17, 2008, 12:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2008, 3:56 PM CST (21:56 UTC)
In effect from
Jan 17, 2008, 12:00 AM CST
Expired
Jan 17, 2008, 6:00 PM CST
In force
18 hr
Issued by
NWS Twin Cities, MN

Counties Chippewa County, WI, Eau Claire County, WI, Pepin County, WI

The radar

The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2008-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2008-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMPX 162156
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
356 PM CST WED JAN 16 2008

...ACCUMULATING SNOW LATE TONIGHT AND THURSDAY...

.EXPECT LIGHT SNOW TO GRADUALLY INCREASE IN COVERAGE AND INTENSITY
LATE TONIGHT...AND CONTINUE THROUGH THURSDAY. A LOW PRESSURE
TROUGH WILL BE PASSING THROUGH THE PLAINS TAKING THE HEAVIEST SNOW
THROUGH IOWA...INTO CENTRAL AND SOUTHERN WISCONSIN AND MICHIGAN.
HOWEVER...THE TROUGH SHOULD BE CLOSE ENOUGH TO CAUSE ACCUMULATIONS
UP TO 4 INCHES. THE BEST CHANCE OF 4 INCHES WILL BE EAST OF
CHIPPEWA FALLS AND EAU CLAIRE. ACCUMULATIONS OF 1 TO 3 INCHES ARE
LIKELY OVER THE REST OF THE AREA.

WIZ026>028-170600-
/O.NEW.KMPX.SN.Y.0001.080117T0600Z-080118T0000Z/
PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...DURAND...PEPIN...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
356 PM CST WED JAN 16 2008

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST THURSDAY. 

EXPECT SNOW TO INCREASE IN COVERAGE LATER TONIGHT AND CONTINUE
THROUGH THURSDAY. ACCUMULATIONS OF 1 TO 3 INCHES ARE LIKELY WITH UP
TO 4 INCHES POSSIBLE. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
JPR
5 follow-up statements
000 
WWUS43 KMPX 170446
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1046 PM CST WED JAN 16 2008

...SNOW DEVELOPING OVERNIGHT AND CONTINUING THURSDAY...

.LIGHT SNOW WILL SPREAD INTO WEST CENTRAL WISCONSIN OVERNIGHT.
AN INCH OR TWO MAY ACCUMULATE BY THURSDAY MORNING AROUND EAU
CLAIRE...DURAND...AND CHIPPEWA FALLS. ANOTHER COUPLE OF INCHES IS
EXPECTED DURING THE DAY ON THURSDAY. THE SNOW IS ASSOCIATED WITH
AN AREA OF LOW PRESSURE WHICH WAS IN SOUTHWEST MISSOURI AT 10 PM
THIS EVENING. THE LOW WILL LIFT NORTHEAST TO NEAR MILWAUKEE BY
NOON THURSDAY BEFORE MOVING ACROSS LAKE MICHIGAN.

WIZ026>028-171300-
/O.CON.KMPX.SN.Y.0001.080117T0600Z-080118T0000Z/
PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...DURAND...PEPIN...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
1046 PM CST WED JAN 16 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY. 

LIGHT SNOW WILL SPREAD INTO WEST CENTRAL WISCONSIN OVERNIGHT.
AN INCH OR TWO MAY ACCUMULATE BY THURSDAY MORNING AROUND EAU
CLAIRE...DURAND...AND CHIPPEWA FALLS. ANOTHER COUPLE OF INCHES IS
EXPECTED DURING THE DAY ON THURSDAY. THE SNOW IS ASSOCIATED WITH
AN AREA OF LOW PRESSURE WHICH WAS IN SOUTHWEST MISSOURI AT 10 PM
THIS EVENING. THE LOW WILL LIFT NORTHEAST TO NEAR MILWAUKEE BY
NOON THURSDAY BEFORE MOVING ACROSS LAKE MICHIGAN.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KMPX 170957
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
357 AM CST THU JAN 17 2008

...SNOW TODAY ACROSS WEST CENTRAL WISCONSIN...

.A SNOW ADVISORY REMAINS IN EFFECT TODAY FOR PEPIN...EAU CLAIRE
AND CHIPPEWA COUNTIES. SOME CITIES IN THE ADVISORY INCLUDE
DURAND...EAU CLAIRE...AUGUSTA...BLOOMER AND CORNELL. SNOW WILL
OCCUR TODAY AS AN AREA OF LOW PRESSURE MOVES NORTHEAST ACROSS THE
WESTERN GREAT LAKES. SNOW ACCUMULATION WILL BE UP TO 3 INCHES. 
THE SNOW WILL DIMINISH SIGNIFICANTLY BY THIS EVENING AND THEN END
AROUND MIDNIGHT.

WIZ026>028-171800-
/O.CON.KMPX.SN.Y.0001.000000T0000Z-080118T0000Z/
PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...DURAND...PEPIN...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
357 AM CST THU JAN 17 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOME CITIES IN THE ADVISORY INCLUDE DURAND...EAU CLAIRE...
AUGUSTA...BLOOMER AND CORNELL. SNOW WILL OCCUR TODAY AS AN AREA
OF LOW PRESSURE MOVES NORTHEAST ACROSS THE WESTERN GREAT LAKES.
SNOW ACCUMULATION WILL BE UP TO 3 INCHES. THE SNOW WILL DIMINISH
SIGNIFICANTLY BY THIS EVENING AND THEN END AROUND MIDNIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

RAH
000 
WWUS43 KMPX 171728
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1128 AM CST THU JAN 17 2008

...SNOW CONTINUES THROUGH THIS AFTERNOON ACROSS WEST CENTRAL
WISCONSIN...

.A SNOW ADVISORY REMAINS IN EFFECT THROUGH THIS AFTERNOON FOR
PEPIN...EAU CLAIRE AND CHIPPEWA COUNTIES. SOME CITIES IN THE
ADVISORY INCLUDE DURAND...EAU CLAIRE...AUGUSTA...BLOOMER AND
CORNELL. SNOW WILL OCCUR TODAY AS AN AREA OF LOW PRESSURE MOVES
NORTHEAST ACROSS THE WESTERN GREAT LAKES.

AS OF 11 AM...SNOW ACCUMULATIONS AROUND TWO INCHES WERE REPORTED
NEAR EAU CLAIRE AND DURAND. BY THIS EVENING...SNOW ACCUMULATIONS
WILL REACH THREE TO FOUR INCHES.

THE SNOW WILL DIMINISH SIGNIFICANTLY BY THIS EVENING AND THEN END
AROUND MIDNIGHT.

WIZ026>028-180000-
/O.CON.KMPX.SN.Y.0001.000000T0000Z-080118T0000Z/
PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...DURAND...PEPIN...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
1128 AM CST THU JAN 17 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOME CITIES IN THE ADVISORY INCLUDE DURAND...EAU CLAIRE...
AUGUSTA...BLOOMER AND CORNELL. SNOW WILL OCCUR TODAY AS AN AREA
OF LOW PRESSURE MOVES NORTHEAST ACROSS THE WESTERN GREAT LAKES.

AS OF 11 AM...SNOW ACCUMULATIONS AROUND TWO INCHES WERE REPORTED
NEAR EAU CLAIRE AND DURAND. BY THIS EVENING...SNOW ACCUMULATIONS
WILL REACH THREE TO FOUR INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KMPX 172125
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
325 PM CST THU JAN 17 2008

...GET READY FOR THE NEXT SURGE OF ARCTIC AIR ON FRIDAY...

.THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO
6 PM CST SATURDAY. 

THE NATIONAL WEATHER SERVICE HAS ISSUED A WIND CHILL ADVISORY FOR
PORTIONS OF WESTERN MINNESOTA EFFECTIVE FROM 600 AM FRIDAY THROUGH
600 PM SATURDAY. THE ADVISORY IS LOCATED WEST OF A LINE FROM
LITTLE FALLS...MAPLE LAKE...GAYLORD TO FAIRMONT. TEMPERATURES WILL
PLUNGE TO NEAR 5 TO 10 BELOW OVERNIGHT. NORTHWEST WINDS ARE
EXPECTED TO INCREASE TO 20 TO 25 MPH BY MIDDAY FRIDAY. WIND CHILL
READINGS DURING THE DAY ON FRIDAY WILL LOWER TO 25 TO 30 BELOW
ZERO OVER PORTIONS OF WESTERN MINNESOTA. THESE BITTER COLD WIND
CHILLS WILL PERSIST THROUGHOUT THE DAY ON FRIDAY WITH EVEN COLDER
WIND CHILLS AND TEMPERATURES ANTICIPATED OVER THE REMAINDER OF THE
WEEKEND. 

WIND CHILL ADVISORY MAYBE NEEDED OR EXPANDED OVER EASTERN
SECTION OF MINNESOTA AND WESTERN WISCONSIN OVER THE WEEKEND AS
TEMPERATURES PLUNGE INTO THE TEENS BELOW ZERO BY SUNDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD
AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS.
THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

SOME LIGHT SNOW CONTINUE TO LINGER OVER WEST CENTRAL WISCONSIN.
THE SNOW IS EXPECTED TO DIMINISH TO FLURRIES AND END THIS EVENING.
NOT MUCH SNOW ACCUMULATION IS ANTICIPATE AFTER 600 PM.



MNZ041>043-047>050-054>059-064>067-073>075-082-091-180530-
/O.NEW.KMPX.WC.Y.0004.080118T1200Z-080120T0000Z/
DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-LAC QUI PARLE-
SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-
MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-WATONWAN-MARTIN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...FOLEY...MADISON...
BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...
GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS...
NEW ULM...ST. PETER...ST. JAMES...FAIRMONT
325 PM CST THU JAN 17 2008

...WIND CHILL ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 PM CST
SATURDAY...

.THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO
6 PM CST SATURDAY. 

THE NATIONAL WEATHER SERVICE HAS ISSUED A WIND CHILL ADVISORY FOR
PORTIONS OF WESTERN MINNESOTA EFFECTIVE FROM 600 AM FRIDAY THROUGH
600 PM SATURDAY. THE ADVISORY IS LOCATED WEST OF A LINE FROM
LITTLE FALLS...MAPLE LAKE...GAYLORD TO FAIRMONT. TEMPERATURES WILL
PLUNGE TO NEAR 5 TO 10 BELOW OVERNIGHT. NORTHWEST WINDS ARE
EXPECTED TO INCREASE TO 20 TO 25 MPH BY MIDDAY FRIDAY. WIND CHILL
READINGS DURING THE DAY ON FRIDAY WILL LOWER TO 25 TO 30 BELOW
ZERO OVER PORTIONS OF WESTERN MINNESOTA. THESE BITTER COLD WIND
CHILLS WILL PERSIST THROUGHOUT THE DAY ON FRIDAY WITH EVEN COLDER
WIND CHILLS AND TEMPERATURES ANTICIPATED OVER THE REMAINDER OF THE
WEEKEND. 

WIND CHILL ADVISORY MAYBE NEEDED OR EXPANDED OVER EASTERN
SECTION OF MINNESOTA AND WESTERN WISCONSIN OVER THE WEEKEND AS
TEMPERATURES PLUNGE INTO THE TEENS BELOW ZERO BY SUNDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD
AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS.
THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

$$

WIZ026>028-180000-
/O.CON.KMPX.SN.Y.0001.000000T0000Z-080118T0000Z/
PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...DURAND...PEPIN...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
325 PM CST THU JAN 17 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOME CITIES IN THE ADVISORY INCLUDE DURAND...EAU CLAIRE...
AUGUSTA...BLOOMER AND CORNELL. SNOW CONTINUE OVER WEST CENTRAL
WISCONSIN AS AN AREA OF LOW PRESSURE LIFTS NORTHEAST OVER THE
GREAT LAKES.

AS OF 300 PM...SNOW ACCUMULATIONS BETWEEN TWO TO FOUR INCHES HAVE
BEEN REPORTED NEAR EAU CLAIRE AND DURAND. THE SNOW SHOULD CONTINUE
TO DIMINISH AND END OVER WEST CENTRAL WISCONSIN THIS EVENING.
LITTLE ADDITIONAL SNOW ACCUMULATIONS IS EXPECTED AFTER 600 PM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KMPX 180006
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
606 PM CST THU JAN 17 2008

...SNOW ENDING IN WESTERN WISCONSIN BUT ARCTIC AIR IS ABOUT TO
ENGULF THE REGION...

.A WIND CHILL ADVISORY CONTINUES FOR PORTIONS OF WESTERN AND
CENTRAL MINNESOTA EFFECTIVE FROM 600 AM FRIDAY THROUGH 600 PM
SATURDAY. THE ADVISORY IS LOCATED ALONG AND WEST OF A LINE FROM
MILLE LACS LAKE TO THE FAR WESTERN TWIN CITIES METRO AREA TO
FAIRMONT. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH
WITH HIGHER GUSTS BY SOON AFTER DAYBREAK FRIDAY. COMBINED WITH
FALLING TEMPERATURES...WIND CHILL READINGS DURING THE DAY ON
FRIDAY WILL LOWER TO 25 TO 30 BELOW ZERO OVER PORTIONS OF WESTERN
MINNESOTA. THESE BITTERLY COLD WIND CHILLS WILL PERSIST THROUGHOUT
THE DAY ON FRIDAY WITH EVEN COLDER WIND CHILLS...ON THE ORDER OF
35 TO 45 BELOW ZERO...ANTICIPATED FOR FRIDAY NIGHT AND SATURDAY.

THE WIND CHILL ADVISORY MAY BE EXPANDED IN COVERAGE FOR EASTERN
SECTIONS OF MINNESOTA AND WESTERN WISCONSIN FOR FRIDAY NIGHT AND
SATURDAY AS CONFIDENCE INCREASES IN FORECAST WIND SPEEDS AND
TEMPERATURES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS IN AND AROUND THE WIND CHILL ADVISORY
AREA ON FRIDAY OR SATURDAY...MAKE SURE YOU WEAR A HAT AND GLOVES.

MEANWHILE IN WESTERN WISCONSIN...LIGHT SNOW WILL TAPER OFF DURING
THE EARLY EVENING TONIGHT. THEREFORE THE SNOW ADVISORY FOR THAT
AREA HAS BEEN ALLOWED TO EXPIRE. TOTAL ACCUMULATIONS REPORTED TO
THE NATIONAL WEATHER SERVICE HAVE BEEN BETWEEN TWO AND THREE AND
A HALF INCHES.


WIZ026>028-180115-
/O.EXP.KMPX.SN.Y.0001.000000T0000Z-080118T0000Z/
PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...DURAND...PEPIN...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
606 PM CST THU JAN 17 2008

...SNOW ADVISORY HAS EXPIRED...

THE SNOW ADVISORY EXPIRED AT 6 PM CST.

LIGHT SNOW WILL TAPER OFF IN WESTERN WISCONSIN DURING THE EARLY
EVENING TONIGHT. THEREFORE THE SNOW ADVISORY FOR THAT AREA HAS
BEEN ALLOWED TO EXPIRE. TOTAL ACCUMULATIONS REPORTED TO
THE NATIONAL WEATHER SERVICE HAVE BEEN BETWEEN TWO AND THREE AND
A HALF INCHES.

ARCTIC AIR WILL MOVE INTO WESTERN WISCONSIN DURING THE DAY FRIDAY.
LOW WIND CHILLS ARE EXPECTED FRIDAY NIGHT THROUGH MUCH OF
SATURDAY. A WIND CHILL ADVISORY FOR POTENTIALLY DANGEROUS WIND
CHILLS MAY BE NEEDED.

$$

MNZ041>043-047>050-054>059-064>067-073>075-082-091-180815-
/O.CON.KMPX.WC.Y.0004.080118T1200Z-080120T0000Z/
DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-LAC QUI PARLE-
SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-
MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-WATONWAN-MARTIN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...FOLEY...MADISON...
BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...
GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS...
NEW ULM...ST. PETER...ST. JAMES...FAIRMONT
606 PM CST THU JAN 17 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 6 PM
CST SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 6 PM
CST SATURDAY. 

THE NATIONAL WEATHER SERVICE HAS ISSUED A WIND CHILL ADVISORY
FOR PORTIONS OF WESTERN AND CENTRAL MINNESOTA EFFECTIVE FROM 600
AM FRIDAY THROUGH 600 PM SATURDAY. THE ADVISORY IS LOCATED ALONG
AND WEST OF A LINE FROM MILLE LACS LAKE TO THE FAR WESTERN TWIN
CITIES METRO AREA TO FAIRMONT. NORTHWEST WINDS ARE EXPECTED TO
INCREASE TO 20 TO 25 MPH WITH HIGHER GUSTS BY AFTER DAYBREAK
FRIDAY. COMBINED WITH FALLING TEMPERATURES...WIND CHILL READINGS
DURING THE DAY ON FRIDAY WILL LOWER TO 25 TO 30 BELOW ZERO OVER
PORTIONS OF WESTERN MINNESOTA. THESE BITTERLY COLD WIND CHILLS
WILL PERSIST THROUGHOUT THE DAY ON FRIDAY WITH EVEN COLDER WIND
CHILLS...ON THE ORDER OF 35 TO 45 BELOW ZERO...ANTICIPATED FOR
FRIDAY NIGHT AND SATURDAY.

THE WIND CHILL ADVISORY MAY BE EXPANDED IN COVERAGE FOR EASTERN
SECTIONS OF MINNESOTA AND WESTERN WISCONSIN FOR FRIDAY NIGHT AND
SATURDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS IN AND AROUND THE WIND CHILL ADVISORY
AREA...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this snow advisory went out at Jan 16, 3:42 PM CST, 14 minutes earlier.

Area forecast discussion, Jan 16, 3:42 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
342 PM CST WED JAN 16 2008

.DISCUSSION...
COLD FRONT HAS CROSSED MINNESOTA AND SNOW HAS BEEN INCREASING OVER
IA AND SE MN. THE SNOW IS IN DECENT AREA OF MID LEVEL THETA E
ADVECTION AND DEVELOPING TEMP GRADIENT. VORT IN THE PROCESS OF
SPINNING NE OUT CO. THINK THAT THE BETTER AREA OF SNOW SHOULD
REMAIN OVER CURRENT AREA BUT LIGHTER SNOW TO DEVELOP FARTHER NE
INTO SE MN AND WEST CENTRAL WISCONSIN. BETTER CHANCES FOR SNOW
SHOULD COME LATE TONIGHT AND THURSDAY AS CO VORT SWINGS OUT WITH
A NARROW BUT FAIRLY STRONG AREA OF PIVA AIMED AT SE MN AND WEST
CENTRAL WI. HAVE DECIDED TO GO WITH AN ADVSY FOR A FEW COUNTIES OF
WEST CENTRAL WI BUT ONE OF OUR SOUTH CENTRAL COUNTIES COULD BE ON
THE EDGE. GFS AND NAM COBB OUTPUT INDICATES AROUND 3 INCHES IN
THIS AREA. WILL BE SHARP CUTOFF TO THE WEST WITH EVEN SOME
CLEARING MOVING INTO FAR WESTERN COUNTIES. NEXT WAVE BRINGING
ARCTIC PLUNGE..STILL SET TO COME IN LATE THURSDAY NIGHT INTO
FRIDAY. BEST CHANCES FOR SNOW APPEARS TO BE OVER WEST CENTRAL INTO
SOUTH CENTRAL MN IN STRONGER MID LEVEL WARM ADVECTION AHEAD OF THE
WAVE. STRONG PRES RISES AND COLD ADVECTION FOLLOW...BUT THE PRES
RISES APPEAR TO BE MORE INTENSE OVER SW MN. A BROADER COLD
ADVECTION PATTERN MOST OF MN CWA ON FRIDAY AND THEN SPREADING EAST
FRIDAY EVENING. FALLING SNOW COULD COINCIDE WITH THE WINDS TO
CAUSE NEAR BLIZZARD CONDITIONS. THOUGHT ABOUT A WATCH AT ONE
POINT BUT THE LIKELY SCENARIO WILL BE A WINTER WEATHER
ADVISORY...FOLLOWED BY WIND CHILL ADVSYS FRIDAY NIGHT. MIXING
COULD KEEP TEMPS UP JUST A TAD OVER CENTRAL MN FRI NIGHT...BUT
HIGH TEMPS NEAR OF BELOW ZERO ON SATURDAY. COLDER READINGS UNDER
HIGH SATURDAY NIGHT...DEPENDING ON POSSIBLE HIGH CLOUD COVER.

&&

.AVIATION.../18Z TAF ISSUANCE/
SURFACE FRONT CONTINUES TO MOVE ACROSS THE TAF SITES THIS
AFTERNOON. ATTENDANT MVFR CEILINGS /WITH POST-FRONTAL POCKETS OF
IFR/ WILL PREVAIL THROUGH TONIGHT. WINDS HAVE ALSO BECOME GUSTY
/INTO THE LOW 30S/ IN THE WAKE OF THE FRONT AT KAXN/KRWF.
GUSTINESS WILL DECREASE WITH EASTWARD PROGRESSION...BUT STILL
ANTICIPATE SOME GUSTS INTO THE UPPER TEENS OR LOW 20S AT
KSTC/KMSP/KRNH. THE SNOW SHOWERS ACROSS WEST/SOUTH CENTRAL MN WILL
ALSO TEMPORARILY REDUCE VISIBILITIES INTO THE MVFR/IFR CATEGORIES
AT KAXN/KRWF/KSTC THIS AFTERNOON. EXPECT THIS AREA OF SNOW TO
DIMINISH AS IT MOVES EAST...BUT MAY SEE A PERIOD OF LIGHT SNOW FAR
EAST AS KMSP/KRNH THIS AFTERNOON.

ADDITIONAL SNOW IS EXPECTED TONIGHT INTO THURSDAY...ASSOCIATED
WITH A SURFACE TROUGH SITUATED JUST EAST OF THE REGION. EXPECT
KEAU TO BE IMPACTED THE MOST OVERNIGHT AND EARLY THURSDAY...WHEN A
PROLONGED PERIOD OF IFR CONDITIONS IS ANTICIPATED. KRNH AND KMSP
WILL BE AFFECTED TO A LESSER EXTENT...WHERE A PERIOD MVFR
RESTRICTIONS IS ANTICIPATED BETWEEN LATE TONIGHT AND THURSDAY MORNING.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY FOR
     CHIPPEWA-EAU CLAIRE-PEPIN.

&&

JPR/LS
Hazardous weather outlook, Jan 16, 5:07 AM CST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
507 AM CST WED JAN 16 2008

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
171115-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
507 AM CST WED JAN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PATCHY FREEZING DRIZZLE IS POSSIBLE THIS MORNING OVER CENTRAL
MINNESOTA AHEAD OF AN APPROACHING COLD FRONT.

SNOW IS FORECAST TO DEVELOP OVER SOUTH CENTRAL MINNESOTA THIS
AFTERNOON AND THEN SPREAD NORTHEAST ACROSS WEST CENTRAL WISCONSIN
THIS EVENING IN RESPONSE TO LOW PRESSURE DEVELOPING OVER MISSOURI.
THE SNOW WILL PERSIST THROUGH THE NIGHT WITH ONE TO TWO INCHES OF
ACCUMULATION FROM ALBERT LEA THROUGH EAU CLAIRE TO LADYSMITH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE LOW PRESSURE SYSTEM OVER MISSOURI WILL ADVANCE NORTHEAST TO
THE WESTERN GREAT LAKES ON THURSDAY. SNOW WILL CONTINUE OVER
SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. SNOW ACCUMULATIONS
OF UP TO 2 INCHES WILL BE POSSIBLE FROM ALBERT LEA THROUGH RED
WING TO RICE LAKE WITH 2 TO 3 INCHES FROM EAU CLAIRE TO LADYSMITH.

AN ALBERTA CLIPPER WILL DROP SOUTHEAST ACROSS THE REGION ON
FRIDAY. SNOW AND INCREASING NORTHWEST WINDS TO 30 MPH WILL OCCUR.
NEAR BLIZZARD CONDITIONS MAY DEVELOP OVER WEST CENTRAL THROUGH
SOUTH CENTRAL AREAS OF MINNESOTA FRIDAY MORNING AND PERSIST THROUGH
MUCH OF THE AFTERNOON. VERY COLD ARCTIC AIR WILL BE POURING IN
BEHIND THE CLIPPER. WIND CHILL READINGS WILL BE NEAR 25 BELOW
ZERO. RESIDENTS AND TRAVELERS SHOULD MONITOR LATER OUTLOOKS FOR
POSSIBLE WATCHES...WARNINGS OR ADVISORIES.

THE COLD ARCTIC AIR WILL OVERSPREAD ALL OF THE OUTLOOK AREA BY
SATURDAY MORNING WITH LOW TEMPERATURES FROM 10 BELOW TO 20 BELOW
ZERO. THERE WILL STILL BE SOME NORTHWEST WIND OCCURRING AND WIND
CHILL READINGS FROM 30 BELOW TO 40 BELOW ZERO WILL BE POSSIBLE ON
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE.

RAH

Nearby

Snow Advisories in Wisconsin, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.